MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02027.001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2021-00238 through 3012447612-2021-00242.
 
Event or Problem Description
It was reported that the surgeon had difficulties with set screw tightening intra-operatively.The set screws on three cross connectors cross-threaded, the driver tip fractured, and the torque handle did not limit the torque.The driver tip was recovered, the cross-connectors were removed, and alternative cross-connectors were used to complete the procedure without reported patient impacts.This is report two of five for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection revealed the set screws on the connectors have minor damage/gouges.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the parts were likely conforming when it left zimmer biomet control.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.

Brand Name
ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key12158194
Report Number3012447612-2021-00239
Device Sequence Number14398421
Product Code NKB
UDI-Device Identifier00889024007383
UDI-Public(01)00889024007383(10)P142144
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02027.001
Device Lot NumberP142144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale